Q. I have low vitamin D and testosterone. Is this the reason for my forgetfulness?

Answered by
Dr. Divakara P
and medically reviewed by Dr. Sneha Kannan
Published on Feb 05, 2016 and last reviewed on: Apr 13, 2019

Hi doctor,

I am 50 year old. My height is 179 cm and weight 85 kg. Recently, I have tested for free testosterone and vitamin D. Both are on lower side. I am also taking Thyronorm 75 mg since last 7-8 years. I have attached my medical file of past health issues. After 7 PM, I feel very low and confused. My sex drive has also been affected. I am doing exercise for about 1 to 1.5 hours daily, and still I am gaining weight. I have also persisting heel pain. I am partially bald. 14 years ago TRT was done. The report and medication are attached. My doctor has prescribed Arachitol 6 lakhs units once a month for three months. Please suggest some medicine for my condition. I would also like to know whether the TRT is required again. Thanks.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

Well, for your low testosterone and low vitamin D you need to take supplements. For vitamin D, I recommend Cholecalciferol sachets or tablets 60000 units weekly once for three months. Also take Calcium supplements every night. For testosterone, you need to get Testosterone injections once in 15 days.

But neither low vitamin D nor low testosterone can explain your forgetfulness or confusion. It needs further evaluation to know the cause of forgetfulness or confusion. In that regard, I recommend the following tests to you. Serum vitamin B12, serum sodium, and serum cortisol (8 AM and 4 PM).

Regarding your inability to lose weight, you need to increase the intensity of your exercise and go on a low-calorie diet.

Hi doctor,

Thanks for your advice. I have attached the latest blood test reports for your reference.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

I went through the reports (attachment removed to protect patient identity) posted by you.

In that, I have noticed Vitamin B12 level is on the lower side of the normal range. Though it comes within the range, I will take it as deficiency only, because in most of the people it will be seen in the mid range.

Hence, I recommend Vitamin B12 injections, injection Rejunuron weekly once for two months. This shall improve your forgetfulness and confusion.

Also Read Answers From:

Related Questions & Answers


I have muscle twitching. Is it due to vitamin deficiency?

Query: Hi doctor, For about 10 days, I have muscle twitching in my calf, thighs and also in my eyes. I am worried about it. I got my blood test done. It showed that I have a severe vitamin B12 and vitamin D deficiency. My vitamin B12 was around 50 ng/L. Can these deficiencies be the cause for having muscl...  Read Full >>


Answer: Hi, Welcome to icliniq.com. The duration is too short for any serious ailment. It is generally related to stress, coffee intake, and vitamin B12 deficiency. There is nothing to worry. It will go off.  Read Full

I forget names and have confidence problem. Why?

Query: Hello doctor, I am 30 years old, male. I am suffering from two problems mainly which I often noticed. One is I forget always names of person, place, etc., while talking with someone. However, I have remembered a lot of things of pasts but while talking about it, I often forget the names especially....  Read Full >>


Dr. Dhruv Thakkar
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Do not worry, I have understood your problem. Let me talk about the second problem first, because it needs to be solved as a priority. Your repetitive thoughts and behaviors seem to be of an obsessive-compulsive type. That is why you are aware that you are getting usele...  Read Full

Can vitamin D3 deficiency cause pain in different parts of my body?

Query: Hi, I am a 41 year old male weighing 79 kg. I have vitamin D3 deficiency for the past two years and for which I had Vitamin D3 tablets for three months. Since one year I have pain in my arms, fingers and many parts of the body. Please go through my attached test reports and advice some treatme...  Read Full >>


Dr. Lokesh
Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq.com.  After going through your reports (attachment removed to protect patient identity), your Vitamin D level is very low, and lipid profile is minimally deranged. I suggest you try taking the following medicines. Consult with your specialist doctor, discuss with him or her ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.